MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM L
Model Number 02.12.0612FL
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18 september 2024: lot 2337090: (b)(4) items manufactured and released on 05-oct-2023.Expiration date: 2028-sep-23.To date, no items have been implanted.Additional implant involved, batch review performed on 18 september 2024: gmk-sphere 02.12.0611fl gmk-sphere tibial insert - flex s6l - 11 mm (k140826) lot 2337089: (b)(4) items manufactured and released on 05-oct-2023.Expiration date: 2028-sep-23.To date, one item has been implanted.Investigation performed by washing and packaging manager: a mix-up occurred between 2 lots, 2337090 and 2337089.In preparation for final packaging and upon completion of step 530 of the route cards, which were completed on 25-sept-2023, an operator error occurred, causing the pieces of lot 2337089 to be combined with the documentation of lot 2337090 (and vice versa).This was an isolated error involving a full and direct exchange between these two lots, caused by an oversight in execution of the procedure defined for the operation.Analysis of the production records confirms this occurrence was distinct to the lot numbers involved, with a full accounting of precisely (b)(4) pieces for each lot.All (b)(4) pieces of lot 2337089 were packaged with the labeling of lot 2337090, and all (b)(4) pieces of lot 2337090 were packaged with the labeling of lot 2337089.This results in all pieces being accounted for, and not opportunity for other pieces or lots to be affected by this occurrence.Capa file has been open to prevent a reoccurrence of the event.Recall was performed to remove the items from the market.Us was not involved as no items had been shipped there.
 
Event or Problem Description
During the surgery, a tibial insert 6-11mm (reference 02.12.0611fl lot 2337089) was found inside the box of a tibial insert 6-12mm labeled 02.12.0612fl lot 2337090.Another box of the same lot 2337090 was opened, and the same issue was found (the box contained 02.12.0611fl lot 2337089).Surgery completed with a cr 12 mm insert (another 12mm flex insert was not available).

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20470211
Report Number3005180920-2024-00826
Device Sequence Number12600879
Product Code JWH
UDI-Device Identifier07630030826979
UDI-Public07630030826979
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0612FL
Device Lot Number2337090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight103 KG